newly diagnosed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tbird
New Member


Date Joined Jul 2008
Total Posts : 1
   Posted 7/22/2008 10:57 AM (GMT -6)   
Hi this is all new to me - I have alot of questions and would appreciate any feedback ..thank you.  I was diagnosed with CIS in June.  Doc tells me that eventually it will lead to MS.  Back in November 2007 I had optic neuritis and doc wanted to start me on Avonex but I was taking coumadin blood thinner.  That was my only "attack".  I feel great....no symptoms from MS at all ...walk four miles a day.....and that is why I'm hesitant to go on Avonex at this point in my life...I really don't want to feel like crap for a few days after the shot...will be 51 years old in October....what do you think about LDN...low dose naltrexone? tongue

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 7/22/2008 1:48 PM (GMT -6)   
Hey tbird!

Wow...four miles a day huh?? Bravo u!!! I walk to our mailbox once a day and that seems like a lot! haha Have u talked to u'r doc about any of the other meds?? Maybe Avonex isn't the med for u? There are many here who are on Copaxone and love it! It's a once a day injection, but none of the chills or flu like symptoms. LDN is not a med that most here use. U may get some feedback, but it's typically not a med selected for treatment in ms. I DO suggest u choose one of the CRAB's meds and get on it soon. It's quite important to work to slow this disease even if u feel great. Feeling great only means u'r not feeling the disease...it doesn't mean it's not progressing. The meds don't stop progression either, but do attempt to slow things down and hopefully minimize u'r flares. Please do consider this and talk further with u'r doc.

CRAB's = Copaxone...Rebif...Avonex...Betaseron
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 7/22/2008 3:56 PM (GMT -6)   
Hi TBird

I am 51 also and was dx last year. I did not have any serious symptoms prior to a major flare. Now I often need a cane to walk. I tried a few of the DMD's but could not tolerate them. I would also suggest that you talk to your doctor about copaxone. It has the least number of side effects. I have been taking a look at LDN, but there is only antedotal evidence right now regarding its effectiveness and it is hard to get most neuro's to prescribe it.
Barb/mystery reader
Diagnosed April 2007
Started betaseron --  May 2007 -- experienced allergic reactions after 2 weeks
Started copaxone -- June 2007 -- stopped after 4 1/2 months;experienced  severe 5 IPIR's
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 5:07 AM (GMT -6)
There are a total of 2,884,054 posts in 316,460 threads.
View Active Threads


Who's Online
This forum has 157583 registered members. Please welcome our newest member, Fazz99.
273 Guest(s), 5 Registered Member(s) are currently online.  Details
Fazz99, 07kr5, Saipan Paradise, JasonSinis, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer